An Innocent Gland


screaming-womanI’ve kept my distance lately, not just from the blog world but society in general. I think everyone is safer that way. I think even poor sk would agree. I’m really really trying to right the ship. It’s our 10th anniversary coming up and I don’t want to screw that up. Unfortunately, my thyroid is just not cooperating and that is causing some issues. . .

The radiation pill I took a couple of months ago apparently did it’s job and now it’s time to start taking the medication I’ll be on for the rest of my life to regulate my now defunct gland. So I started pill popping according to my doctor’s orders and that’s when the fun set in.

Every day felt like I was PMSing, not the “oh, it’s do-able, just give me a couple _____ (your preferred pain reliever) and I’ll be fine” PMS. This was the “get out of my fu*king way or I’ll punch you in the face” PMS. The headaches and nausea came in waves. The heart palpitations and insomnia were added bonuses. The cursing like a sailor was nothing but the cherry on top. All this and more from a little innocent gland. The thyroid gland resembles the shape of a fu*king butterfly for Christ’s sake. Illu_thyroid_parathyroidWhat kind of ironic sh*t is that? God’s little sense of humor biting me in the ass once again?

“Oh, R, did the doctor mention irritability could be a side effect of the drug?” asked the nurse. Ummm, hell no. My doctor didn’t tell me any of the possible side effects. Looking back now, I realize I should have asked a few more questions. But you see, she had me by the tits. The human body can not function without the hormones secreted by the thyroid gland. Bad things happen in that scenario so I knew I would be taking pills, plus she told me the pill was a natural replacement of the hormone produced by our bodies. Due to this, the likelihood of an adverse reaction was quite small. Woo-hoo, once again I stand out.

I felt like royal shit for a couple of weeks and so I quit taking my pills. I started feeling better in 24 hours. Once the nurse passed along what condition I found myself in due to the medication, the doctor requested to see me the next day. Wow, that’s when I knew this was pretty serious or else the doctor was going away on vacation for a few weeks. Not sure which one applied in this case. All I know is that by the time I came to sit in one of her waiting rooms, I had not taken a pill in four days. I was ready to rip out her god damn eyeballs and stuff them up her fu*kin’ nostrils but I didn’t have the energy to raise a limb. In fact I fell asleep slumped over on the desk before she came strolling through the doorway.

skeptical-female-doctor_sjpg26771

Skeptical Doctor

Turns out the adverse effects I had come from being on way too much of the hormone replacement. Instead of the doctor starting me out on a low dose and work my way up to an amount that worked best for me, she just plucked a number out of her ass and told me to take that amount. She sounded skeptical that I had so many symptoms. Begrudgingly, she wrote out another prescription for a much lower dose. So far so good. Many of the symptoms are gone if not then they are greatly decreased, with the exception of the irritation.

Readers, bear with me for a few more days. Things are getting better. However, I may be ready for the real pms and then our anniversary will be shot all the hell anyway by Mother Nature. Just when I think I’ve taken a step forward, God always has a way of making me take two humbling steps backwards. . .

Peace

Advertisements

5 thoughts on “An Innocent Gland

  1. Hey Sister,, my heart goes out to you, sounds grim and i know what that ‘pill possession of the soul and spirit can feel like, When I had to go on dilantin after a grand mal seizure, it took two months to ‘adjust”..side effects included suicidal depression, tremors, incredible weepiness , even over things like heartwarming T.V. commercials. it’s not like i wanted to be butch tough but this was ridiculous !!..My partner, barbara kept me sane.Have a great anniversary !! you deserve it..and in that big picture, you are prevailing over this shit that isn’t your doing.Hang in there…sheila

    Like

  2. Thank you for your kind words. That’s something I can be very grateful for, no weepiness. I can’t stand crying, not because of the butchness factor but because it always leads to a sinus headache and I hate those! I continue to feel better. Sounds like we are both very lucky in the partner department. Cheers.

    Like

  3. Pingback: Irritable? « The Little Butch That Could

  4. I’m happy you’re back and that you managed to stay out of prison while you were overdosing on thyroid meds. Although, that could have made a great alibi… On a side note, my partner takes a thyroid pill every morning and she is rarely grumpy, so there is hope for you yet.

    Like

  5. Thanks, Sappho! Sk and many women in my family are on the same thyroid med and they are all okay. It’s just a matter of time before my situation is figured out. It’s either the dose is too high or I’m having adverse side effects from this particular brand of the drug.
    Prison, yummy, where all women are lesbians. It’s all about availability. 😉 Cheers.

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s